Bluelight

Thread: ADHD, Drugs, Headaches, et cetera

Results 1 to 8 of 8
  1. Collapse Details
    ADHD, Drugs, Headaches, et cetera 
    #1
    Unhappy
    It has been a while since I've been on the forums, long enough that I've forgotten my information, hence the new account.

    OK, to start off... I have ADD (or ADHD or whatever), I take drugs for this, and I have these bitchin' headaches that I hope that someone can give me an explanation.

    First, I take 70mg of Vyvanse per day; I occasionally overdue it if I have a paper due or for some other hapless reason.
    I am well hydrated and my nutritional balance is also well.

    I get these headaches, a dull node localized to the left frontal lobe, behind my eye it seems, and nothing has worked to fully relieve my pain so far.

    I have only taken moderate amounts of Excedrin or Tylenol, and some weed.

    It has recently come to my attention that my headaches might be coming from excess vasoconstriction and hyperaemia due to amphetamine; I completely agree that this is a logical explanation, yet I am wondering why Excedrin and Tylenol (also vasoconstrictors) work if they would just stack on to the amphetamine?

    Now seeing that ADHD is dominant in the dysfunction of the frontal lobe, specifically behavioral inhibition, sustained attention, and executive functions, would it be logical to state that I am getting headaches because simply put my brain is not used to that kind of output? I am no science major, so please correct me if you feel there is a flaw in my reasoning.

    Let me also point out that I do not believe that this is due to Vyvanse itself, because I have taken others.. Adderall and such, as well as different drugs all together, like Concerta (methylphenidate), and the result is the same. I also sometimes get the same headaches when I am not currently medicated.

    Any suggestions, comments, ideas are all welcome.

    Thank you, JoeSmo[/SIZE]
     

  2. Collapse Details
     
    #2
    Senior Moderator
    Neuroscience and Pharmacology Discussion
    Other Drugs
    Philosophy & Spirituality
    sekio's Avatar
    Join Date
    Sep 2009
    Location
    hhohho
    Posts
    14,353
    If you're getting these headaches when you're not on amphets or other stimulants of the sort, it could be anything from mild caffeine withdrawal or dehydration to a brain tumour. Get it checked by a doctor.
    Guidelines for OD ||| OD Standards ||| OD Directory Read Me First! ||| NPD Rules
    Please read the links above or PM me if I lock your post. R.I.P. F28
     

  3. Collapse Details
     
    #3
    Ex-Bluelighter
    Join Date
    Jul 2010
    Location
    Not here
    Posts
    13,868
    How old are you, if you don't mind me asking?

    Only I was diagnosed with a similar condition as a child and treated with Ritalin, but the migraines persisted well after the Ritalin stopped.

    There's been anecdotal evidence, speculation and a tiny bit of research into the links between ADD / ADHD (and I believe there is a medically recognised distinction, however subjective or arbitrary) and headaches.

    Good luck.
     

  4. Collapse Details
     
    #4
    I also have add/adhd or whatever the hell you wanna call it. I have also had migranes on and off my entire life which may or may not be related which is one thing that may be worth considering.

    When I am not taking my concerta I get headaches, and usually these breaks occur during times when I am not taking it regularly, such as writing essays. So it may be withdrawlish symptoms like previously mentioned.

    headaches (sounds like you are having migranes) are a bitch! hopefully they go away soon! try taking a hot shower or making some chamomile tea.
     

  5. Collapse Details
     
    #5
     

  6. Collapse Details
     
    #6
    First and foremost, you might want to see how ADD differs from ADHD. Second, I agree with sekio, you might want to get yourself checked up by a doctor. There might be something wrong about the combination of meds you're taking and it's ideal to be sure about it. It's good though that you say you have good nutritional diet and balance for your condition, however, it would also be best if your doctor would also affirm to your claim as well. We might think we have done a good balance diet but in truth, we might just be doing the opposite. I hope you immediately get the help you're needing.
     

  7. Collapse Details
     
    #7
    Bluelight Crew nAON's Avatar
    Join Date
    Mar 2009
    Location
    Yes please.
    Posts
    2,794
    The pain wouldn't be caused by the brain, since it has no pain receptors, but rather the skull and muscle around the head. So it wouldn't be associated with the frontal lobe or brain output or anything like that.

    As others have said, best to get checked out by a doctor.
     

  8. Collapse Details
     
    #8
    Bluelight Crew effie's Avatar
    Join Date
    Feb 2010
    Location
    UK
    Posts
    13,154
    ^ indeed. Persistent headaches should always be checked out by a doctor. It sounds like a typical tension headache but it could also be a migraine from your description, your eyesight, something neurological (the brain indeed has no pain receptors but anything that affects the lining of the brain can cause pain..) etc.. also, check the discussion DP linked to

    Going to close this now - if anyone has any queries shoot me a pm
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •